Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: TB while on atripla
Jan 27, 2012

hello doc, thanks for reply. u said the standard dose for rifampin is 450 to 600 mg. then how much increase in efavirenz dose should me made while on rifampin as a component of TB treatment? Thanks for the info on longevity. One paper in lancet recently said a person starting HAART at 20 year can expect to live an added life year of 49.4 years and for a person starting at 35 years it is 37 years. Why there is so much difference between the two groups? regards.

Response from Dr. Henry

If you take rifampin with Atripla additional efavirenz may need to be used (typically an additional 200 mg). The major reason for the difference in life expectancy from the study you quote is the age at starting therapy (the additional life expectancy of a 20 year old is 15 years or so more than a 35 year old--has little to do with the HIV status and simply the direct effect of age on life expectancy --the life expectancy of a newborn maybe 80 years--for a 90 year old may be 1 year). KH



Previous
split nails
Next
Digestive track issues with Prezista, Truvada and Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement